Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Ultrasound shows pregnancy. Bleeding brownish. Am I having an early miscarriage or chemical pregnancy?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I'm 5 weeks pregnant according to my last ultrasound last Sunday, 24th July 2012 . Am I having an early miscarriage now or a chemical pregnancy because I'm bleeding. It was just brownish/pinkish on the 1st 2 days after my ultra sound, the bleeding became a bit heavy but not as normal as my period. I had an ultrasound and it shows I'm pregnant for 5 weeks. How shall I know now? I have another appointment with the doctor on 4th of July to check the development of the baby and to check if there will be a heartbeat and I cannot wait till that day. I'm being paranoid and really worried about my situation right now. Hoping to get an answer.
Posted Tue, 17 Jul 2012 in Pregnancy
Answered by Dr. Sree Gouri SR 6 hours later
thanks for the query,

according to your description the possible causes for your bleeding are,

-in early pregnancy some women may show spotting on their regular date of periods,

-as the gestational sac grows it will invade the decidua, that is endometrium of pregnancy, during that time it can invade blood vessels leading to little bleeding as uterine cavity will not be completely obliterated by that time, bleeding can come out.

-sometimes placental invasion can lead to presence of subchorionic hematoma which may lead to bleeding,

-as there will be increased blood supply to local genital organs during pregnancy little friction like due to journey or vaginal scan probe etc can lead to bleeding.

-chances of miscarriage, as you are having doctor already kept you on duphaston, which is a progesterone and dicynone which is hemostatic drug these two will help in preventing miscarriage to some extent usually, so normally your bleeding has to subside soon,

but as per your description it is becoming more, so you better consult gynecologist and get examined to find out the cause of bleeding and with her advice you can go for progesterone injections to prevent miscarriage if possible.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor